| Model Number |
N/A |
| Medical Device Problem Codes |
Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Necrosis (1971); Joint Dislocation (2374); Ambulation or Postural Difficulties (2544); Unequal Limb Length (4534); Swelling/ Edema (4577)
| Date of Event |
01/28/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for the investigation as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2021 - 01754.
Event or Problem Description
It was reported that patient is being considered for a left hip revision due to limb length discrepancies and anatomy.No revision has been reported to date.Attempts have been made and additional information on the reported event is unavailable at this time.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected reported event was unable to be confirmed due to limited information provided by the customer.Dhr was unable to be reviewed as the lot number for the device is unknown.The root cause is unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No additional event information to report at this time.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: 12-115117 ¿ ceramic head ¿ unknown lot.11-301622 ¿ arcos stem ¿ unknown lot.Medical records were reviewed by a health care professional and notes a left total hip arthroplasty with significant bone loss along the femoral stem and possible evidence of osteolysis along the greater trochanter.Dhr was unable to be reviewed as the lot number for the device is unknown.The additional information does not change the outcome of the previous investigation.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No additional event information to report at this time.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: a2; a3; b3; b5; d6a; g3; h2; h6.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
It was reported that patient underwent a left hip revision approximately 1.5 years post implantation due to limb length discrepancy.During the revision, the threads on the proximal body were found to be stripped and the surgeon was unable to remove the proximal body from the distal stem.The surgeon opted to abort the surgery without removed the stem.Attempts have been made and no additional event information is available at this time.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.
Event or Problem Description
It was reported by legal initial left total hip arthroplasty on an unknown date with unknown components.An orif was performed for a distal femoral fracture.1st revision was three years post implantation for mechanical loosening of unknown products with zb components placed.Subsequently, on two years from the first revision, a 2nd revision was performed due to limb length discrepancy with custom spacer device.During the procedure noted necrotic synovial tissue, could not decouple the body from the stem due to stripping of the thread, and thin femoral bones.The head and liner were exchanged, and all other implants remained in place.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Updated: a3, a4, a5, b5, b7, d4, g3, g6, h2, h6.
Event or Problem Description
It was reported by legal initial left total hip arthroplasty on an unknown date with unknown components.An orif was performed for a distal femoral fracture.1st revision was three years post implantation for mechanical loosening of unknown products with zb components placed.Subsequently, two years from the first revision, a 2nd revision was performed due to limb length discrepancy with custom spacer device.During the procedure noted necrotic synovial tissue, could not decouple the body from the stem due to stripping of the thread, and thin femoral bones.The head and liner were exchanged, and all other implants remained in place.The patient has reported ongoing and chronic pain, swelling, and continued leg length discrepancy since the revision.The patient is now pending another custom implant due to the inability to remove the previous stem.
Event or Problem Description
No additional event information to report at this time.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Proposed component code mechanical g04-stem.A review of the device history records identified no related deviations or anomalies during manufacturing.Medical records/radiographs were provided and reviewed by a health care professional.A review of the available records identified findings of the reported issues: several follow-up visits identified the patient to have lld, pain, swelling, and possible dislocation, and during the revision the stem/cone body were difficult to remove.A definitive root cause cannot be determined.The event is confirmed via medical records.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.